MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 IM 55CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 IM 55CM; CATHETER, PERCUTANEOUS
Model Number 67019055
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a 6f.070 internal mammary (im) 55cm vista brite tip catheter became kinked inside the right iliac artery.The right iliac artery was quite tortuous, and the physician was having a difficult time cannulating the renal artery.After manipulation of the vista brite tip catheter, the catheter snapped off inside the iliac artery.At this time, the physician elected to use an 3.2f 4mmx8mm non-cordis, to attempt to remove the catheter.The catheter was snared, then pulled back into the 6fr 10 cm non-cordis sheath.The physician then attempted to remove the snapped off guide piece along with the 6fr 10 cm non-cordis sheath from the femoral artery.The catheter was pulled back into the common femoral artery but was unable to be removed from the body.At this time, the physician and a vascular surgeon decided it would be best to remove the catheter surgically.The patient was then transferred to surgery and the catheter was removed without incident.The patient was discharged the next day with no further complications.There was no reported patient injury.The physician was performing a diagnostic angiogram to assess the patient's renal arteries.The physician was using the vista brite catheter to cannulate the renal artery and used the right femoral artery for access.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no anomalies noted when removed from the package nor were other damages noted prior to inserting the product the product into the patient.The device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
The lot number is unknown; if received it will be provided.Complaint conclusion: as reported, a 6f.070 internal mammary (im) 55cm vista brite tip catheter became kinked inside the right iliac artery.The right iliac artery was quite tortuous, and the physician was having a difficult time cannulating the renal artery.After manipulation of the vista brite tip catheter, the catheter snapped off inside the iliac artery.At this time, the physician elected to use an 3.2f 4mmx8mm non-cordis, to attempt to remove the catheter.The catheter was snared, then pulled back into the 6fr 10 cm non-cordis sheath.The physician then attempted to remove the snapped off guide piece along with the 6fr 10 cm non-cordis sheath from the femoral artery.The catheter was pulled back into the common femoral artery but was unable to be removed from the body.At this time, the physician and a vascular surgeon decided it would be best to remove the catheter surgically.The patient was then transferred to surgery and the catheter was removed without incident.The patient was discharged the next day with no further complications.There was no reported patient injury.The physician was performing a diagnostic angiogram to assess the patient's renal arteries.The physician was using the vista brite catheter to cannulate the renal artery and used the right femoral artery for access.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no anomalies noted when removed from the package nor were other damages noted prior to inserting the product the product into the patient.The product was not returned for analysis.The device lot number was not provided, as such a product history record (phr) could not be performed.Without the return of the device or images for analysis, the reported customer event ¿catheter (body/shaft)- separated - in-patient¿ could not be confirmed.Review of the information provided suggests that procedural factors such as excessive torquing of the catheter may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.It also cautions that if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).¿ based on the information available there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .070 IM 55CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15662929
Report Number9616099-2022-06066
Device Sequence Number16825461
Product Code DQY
UDI-Device Identifier20705032020845
UDI-Public20705032020845
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number67019055
Device Catalogue Number67019055
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GOOSE NECK 25MM; ENSNARE 3.2F 4MMX8MM,; TERUMO 6FR 10 CM PINNACLE SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient SexMale
Patient Weight78 KG